Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Pain in calves when walking or standing for prolonged period, have diabetes and hypertension

Hi this is for a 62y/F diabetic II/hypertensive/obese (5 2 , 180 lbs) and has had angioplasty done. She has been suffering from pain in her calves specially the area just above her ankles while walking and today she complaint of a pain that she has been having for a long time, but was not comfortable to share. Its sounds similar to Clitoral Priapism , i tried doing some search online and found that out, although i am not 100% sure if that s what it is, but sounds very similar to that. Her pain in clitoris lasts only for a few minutes when she is walking or standing for prolonged period of time (10 mins in her case), once she experiences the pain, she has to sit down or stop if she is walking and change positions and then get to a rest position. How serious is this and what can she be doing to avoid this from happening?
Asked On : Mon, 22 Oct 2012
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Cardiologist 's  Response
There are 2 issues here. In the setting of Diabetes, Blood Pressure & Angioplasty - the prime possibility is diminished blood supply as a cause of these symptoms - brought on by effort and relief by rest is very highly suggestive. There could be block or severe narrowing of her pelvic arteries -
She needs to see her cardiologist or a vascular surgeon. She may need Doppler studies or angiography.
Drug effects - like statins causing calf muscle pain is also common.
Good luck

Good luck
Answered: Mon, 22 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor